Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 21, 2006, 10:27 PM CDT for Howard County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2006, 10:27 PM CDT (03:27 UTC)
- Expired
- Sep 21, 2006, 11:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 9:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 220330 TORSHV ARC061-220430- /O.NEW.KSHV.TO.W.0011.060922T0327Z-060922T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1027 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1130 PM CDT * AT 1027 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER WEATHER RADAR INDICATED A TORNADO APPROXIMATELY 6 MILES WEST OF BAKER SPRINGS OR 10 MILES WEST OF UMPIRE...MOVING EAST AT 40 MPH. TREES WERE REPORTED DOWNED EARLIER JUST NORTH OF GRANNIS ARKANSAS. * BAKER SPRINGS...GALENA...UMPIRE AND ATHENS ARE IN THE PATH OF THIS TORNADO. IF YOU LIVE IN NORTHERN HOWARD COUNTY...TAKE COVER IMMEDIATELY. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS UNTIL 1130 PM CDT. LAT...LON 3447 9446 3429 9443 3432 9380 3455 9383 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 10:11 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 21, 10:11 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 PM CDT THU SEP 21 2006 .UPDATE... HAVE UPDATED TO REPLACE TOR #783 WITH TOR #784 WHICH INCLUDES MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND SEVIER AND HOWARD COUNTIES IN SOUTHWEST ARKANSAS UNTIL 10Z. NO OTHER CHANGES ATTM. 13 .AVIATION... 00Z KSHV SOUNDING SHOWS STRONG SHEAR/HELICITIES FAVORABLE FOR TORNADIC ACTIVITY...INCREASING NW FROM KSHV. INSTABILITY HOWEVER...LOOKS POOR...MOST LIKELY DUE TO THICK CLOUD COVER AND LACK OF INSOLATION THURSDAY AFTERNOON. MAIN AVIATION CONCERNS OVER THE NEXT 24 HRS WILL BE CEILINGS. CURRENT OBS SHOW MOST SITES HEADED TOWARD...OR ALREADY AT...IFR CONDITIONS. THESE ARE IN LINE W/CURRENT MODEL TRENDS. CEILINGS MAY LIFT TO VRF CONDITIONS FOR A FEW HRS FRIDAY AFTERNOON/EVENING DUE TO WEAK MIXING AND BREEZY S-SW SURFACE FLOW OF 15G25KTS MANY LOCATIONS. OTHERWISE...CEILINGS SHOULD BE TRENDING TOWARD IFR CONDITIONS AGAIN BY 06Z SATURDAY. FOR CONVECTIVE ACTIVITY...EXPECT THIS TO BE CONFINED TO SE OK/SW AR FOR THE NEXT 24 HRS. /44/ && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
Hazardous weather outlook, Sep 21, 4:15 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 415 PM CDT THU SEP 21 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 415 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS EVENING AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. MOISTURE IS INCREASING RAPIDLY ACROSS THE REGION AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH IS POISED TO MOVE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS AND SOUTHERN OKLAHOMA TONIGHT. WINDS ARE VERY STRONG IN THE LOWER LEVELS OF THE ATMOSPHERE AND THESE WINDS ARE EXHIBITING QUITE A BIT OF TURNING WITH HEIGHT. AS A RESULT...IF THUNDERSTORMS DEVELOP LATER TONIGHT...THEY WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLE TORNADOES. AGAIN...THE AREA MOST LIKELY TO SEE ORGANIZED SEVERE THUNDERSTORMS TONIGHT ARE THOSE AREAS ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN HALF OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FOUR STATE REGION FRIDAY THROUGH SUNDAY MORNING...AS A STRONG STORM SYSTEM CONTINUES TO AFFECT OUR REGION. THE MAIN SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR...AND THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING AND THROUGHOUT THE OVERNIGHT HOURS IF AND WHEN SEVERE THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA LATER TONIGHT. 13
In the hours before
Local storm report, Sep 21, 9:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO PICKENS 34.40N 95.03W
09/21/2006 MCCURTAIN OK FIRE DEPT/RESCUE
TORNADO ON GROUND.
&&
JDLocal storm report, Sep 21, 10:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL BATTIEST 34.40N 94.93W
09/21/2006 M0.75 INCH MCCURTAIN OK CO-OP OBSERVER
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:43 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 15 hr |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.